# SDR YWYR201209149366

- Difficulty date: September 7, 2012
- Submitted: September 14, 2012
- Operation: General aviation
- Aircraft: N915KB
- Make and model: Lancar LC42550FG
- Aircraft serial: 421012
- Aircraft time: 1,707 hours
- Engine: Cont IO550N
- Engine time: 126 hours
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: RHB32S
- Condition: Cracked
- Location: Engine
- Part time: 126 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED THAT WHILE IN CRUISE FLIGHT, HE FELT AN OCCASSIONL VIBRATION AND SURGE IN POWER.  PILOT ALSO NOTICED THAT HIS NR 3 CYLINDER EGT WOULD FLUCTUATE ABOUT 20 DEGREES AND ENGINE RPM WOULD FLUCTUATE BY APPROXIMATELY 30 RPM.  CHANGES IN FUEL MIXTURE, PROP CONTROL, OR POWER SETTINGS DID NOT AFFECT THE CONDITION.  PILOT LANDED ACFT WITHOUT INCIDENT.  UPON INSPECTION OF ENGINE, 3 OF THE 12 RHB32S WERE FOUND TO HAVE CRACKED INSULATORS.  WE HAVE SEEN THESE PN SPARK PLUGS CRACKED QUITE FREQUENTLY.  ALL SPARK PLUGS WERE REPLACED WITH MASSIVE ELECTRODE SPARK PLUGS IAW SIL03-2B.  ENGINE OPERATION POST SPARK PLUG REPLACEMENT WAS NORMAL.
